Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 30, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 4, 2019, 8:14 PM CDT for Hubbard County, Minnesota. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2019, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 4, 2019, 9:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hubbard County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 195 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 8:40 PM CDT | TSTM WND DMG | 4 W Laporte, MN | ABOUT 5 MINUTES OF DIME SIZED HAIL AND VERY STRONG WINDS. SEVERAL 3 TO 5 INCH DIAMETER POPLAR BRANCHES WERE BROKEN DOWN AND A SMALL PINE TREE WAS SNAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 1.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 126 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
090
WUUS53 KFGF 050114
SVRFGF
MNC057-050200-
/O.NEW.KFGF.SV.W.0030.190605T0114Z-190605T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Eastern ND/Grand Forks ND
814 PM CDT Tue Jun 4 2019
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Northern Hubbard County in north central Minnesota...
* Until 900 PM CDT.
* At 813 PM CDT, a severe thunderstorm was located over Nary, or 10
miles south of Bemidji, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Guthrie around 820 PM CDT.
Kabekona and Laporte around 840 PM CDT.
Lake George around 855 PM CDT.
Camp Wilderness around 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake George, get away from the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4703 9467 4710 9514 4733 9497 4740 9486
4737 9467 4732 9467 4732 9466 4708 9466
TIME...MOT...LOC 0113Z 014DEG 14KT 4734 9485
HAIL...1.00IN
WIND...60MPH
$$
BP3 follow-up statements
231
WWUS53 KFGF 050130
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
830 PM CDT Tue Jun 4 2019
MNC057-050200-
/O.CON.KFGF.SV.W.0030.000000T0000Z-190605T0200Z/
Hubbard MN-
830 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR CENTRAL HUBBARD COUNTY...
At 829 PM CDT, a severe thunderstorm was located over Kabekona, or 14
miles south of Bemidji, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Kabekona and Laporte around 840 PM CDT.
Lake George around 855 PM CDT.
Camp Wilderness around 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If on or near Lake George, get away from the water and move indoors
or inside a vehicle. remember, lightning can strike out to 15 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4703 9467 4710 9514 4730 9497 4736 9483
4733 9467 4732 9467 4732 9466 4708 9466
TIME...MOT...LOC 0129Z 014DEG 14KT 4728 9487
HAIL...1.00IN
WIND...60MPH
$$
BP970
WWUS53 KFGF 050138
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
838 PM CDT Tue Jun 4 2019
MNC057-050200-
/O.CON.KFGF.SV.W.0030.000000T0000Z-190605T0200Z/
Hubbard MN-
838 PM CDT Tue Jun 4 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN HUBBARD COUNTY...
At 837 PM CDT, a severe thunderstorm was located over Kabekona, or 16
miles south of Bemidji, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Kabekona around 840 PM CDT.
Camp Wilderness around 900 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4709 9509 4726 9492 4731 9480 4728 9468
4708 9466 4703 9467
TIME...MOT...LOC 0137Z 014DEG 14KT 4725 9488
HAIL...1.00IN
WIND...60MPH
$$
BP717
WWUS53 KFGF 050151
SVSFGF
Severe Weather Statement
National Weather Service Eastern ND/Grand Forks ND
851 PM CDT Tue Jun 4 2019
MNC057-050201-
/O.EXP.KFGF.SV.W.0030.000000T0000Z-190605T0200Z/
Hubbard MN-
851 PM CDT Tue Jun 4 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HUBBARD COUNTY WILL
EXPIRE AT 900 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Grand Forks.
LAT...LON 4709 9509 4726 9492 4731 9480 4728 9468
4708 9466 4703 9467
TIME...MOT...LOC 0151Z 014DEG 14KT 4720 9490
$$
BPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:50 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 4, 6:50 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 650 PM CDT Tue Jun 4 2019 .UPDATE... Issued at 648 PM CDT Tue Jun 4 2019 Isolated to scattered thunderstorms continue to impact our CWA migrating eastward. Outflow boundary merged with cold front in our norther CWA near Hwy 2 corridor just south of GFK) and should continue to move east and southeast with much more stable air overspreading our CWA this evening. Timing for window for thunderstorm activity still favored by CAMs to be through 9PM in our CWA with drier conditions after. Adjustments made to reflect current coverage/trends. Also, on Wed afternoon/evening (while not severe at this time) potential is there for thunderstorms as MU CAPE axis 500-1000 J/KG along/ahead of frontal passage migrates through our CWA. Thunder mention was added with this update to areas when have slight chance/chance PoPs during those periods. && .MESOSCALE DISCUSSION... Issued at 533 PM CDT Tue Jun 4 2019 Thunderstorms currently developing across the CWA this evening along several remnant theta-e boundaries and an approaching cold front. MUCAPE values remain in the 1500 to 2500 J/Kg range across much of the forecast area. We have been seeing updrafts regularly reaching 50 dBz at the 30000 foot level with rapid developing cells this afternoon during peak heating. Several outflow boundaries are now in play and could cause constructive interference along the front and the aforementioned theta-a boundaries. The main risks for the remainder of the evening will be wind gusts to 65 mph and half dollar sized hail as shear is expected to further weaken. Activity is expected to diminish around 8 to 9 pm with the potential for weak convection to continue thereafter. && .SHORT TERM...(This evening through Wednesday) Issued at 310 PM CDT Tue Jun 4 2019 The severe weather threat tonight is the main forecast challenge. At 3 pm the surface low was located over the northern Red River Valley, with a cold front arcing back to the southwest from it. Showers and thunderstorms are trying to form along this boundary, mainly from central Cass County down toward south central North Dakota. In this area, temperatures are in the upper 80s with dew points in the middle 60s. Not a ton of bulk shear to work with and the overnight convection did work the area over earlier. Some of the latest HRRR runs show thunderstorms breaking out over southeast North Dakota, but quickly exiting the FA by 6 to 7 pm. So confidence continues to decrease that much activity will form in this FA tonight. Once convection moves out of the area this evening, there could be a brief period of breezy northwest winds, but these should begin to decrease again after dark. In the wake of the cold front Wednesday, temperatures will be slightly cooler and humidity levels will be drier. Wind speeds also look quite a bit more variable. .LONG TERM...(Wednesday night through Tuesday) Issued at 310 PM CDT Tue Jun 4 2019 Will remain in split flow Wednesday night into Thursday, with the northern stream branch driving short wave energy into the FA late Wednesday afternoon into Wednesday night. At the surface, it appears that convection will initiate over western North Dakota, then move east late Wednesday afternoon and Wednesday night. Models seem to show more activity over central North Dakota, potentially holding together but weakening as it shifts into this FA. Less certain about any precipitation in the Thursday through Friday time frame. Since the northern stream ridge axis crests over the FA, a dry scenario is more likely. Temperatures in the lower 80s on Thursday should jump more into the middle 80s on Friday. Moving ahead into the upcoming weekend and into early next week, change is in order. A deep upper trough over the western United States pushes east, bringing cooler weather to the area. Similar to the past couple of days, there have been model differences on how fast any precipitation would work into the FA in this period. At this point, best agreement looks to be Saturday afternoon through Sunday. It looks a little drier Sunday night into Monday, but with the cold temperatures aloft and cyclonic flow, there could be some Monday afternoon instability showers around again. Like mentioned, it looks quite a bit cooler, with highs in the 70s by Sunday and Monday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 648 PM CDT Tue Jun 4 2019 Isolated to scattered clusters of strong to occasionally severe higher based (8-10kft AGL) thunderstorms are migrating across eastern ND and northwest MN, with potential impacts at terminals through 04Z. KDVL is already in the clear. Thunderstorms look to miss GFK to the east. KTVF should have cluster moving over terminal, and while upstream activity has history of hail/wind, it hard to anticipate if it will weaken before arrival or not. Most activity at KFAR is remaining within vicinity but not passing over terminal at this time. Showers/thunderstorm should move within vicinity of KBJI before ending 04Z. Cold front/outflow resulting in quick increase in winds at KGFK (gusts 30-35kt) will arrive at KTVF and eventually at other terminals (though winds should be less as it moves further south and east). Sporadically strong wind gusts due to convective activity can't be ruled out, but will be hard to anticipate. Winds eventually become light and variable overnight with VFR conditions prevailing. Additional high based cumulus (10kft agl) should develop across northeast ND Wednesday afternoon and a few showers or thunderstorms can't be ruled out as another front moves thorugh the region (mainly after 00Z). && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && UPDATE...DJR SHORT TERM...Godon LONG TERM...Godon AVIATION...DJR
Hazardous weather outlook, Jun 4, 10:33 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 1033 AM CDT Tue Jun 4 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-027-030-039-053- 051545- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Pembina- Eastern Walsh County-Grand Forks-Traill-Cass-Richland- 1033 AM CDT Tue Jun 4 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Isolated to scattered severe thunderstorms are possible mid afternoon thru the evening. Hail to 1.75 inches and wind gusts to 65 mph are the main threat. Low pressure will be near the Manitoba and Minnesota border at mid afternoon with a cold front southwest from there. Thunderstorms are expected to become more numerous near the low and front as it moves east thru northwestern and west central Minnesota in the 3 pm to 9 pm time period. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Next significant chance for thunderstorms will come Saturday night into Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary Tues afternoon. NDZ006-007-014-015-024-026-028-029-038-049-052-054-051545- Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Steele-Barnes- Ransom-Sargent-Western Walsh County- 1033 AM CDT Tue Jun 4 2019 This hazardous weather outlook is for portions of eastern North Dakota. .DAY ONE...Today and Tonight Isolated non-severe thunderstorms are possible thru the early afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Next significant chance for thunderstorms will come Saturday afternoon into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Jun 4, 7:12 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Eastern ND/Grand Forks ND
712 PM CDT Tue Jun 4 2019
MNZ003-027-030-031-050045-
West Becker MN-East Otter Tail MN-Clay MN-West Otter Tail MN-
712 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY...NORTHWESTERN
OTTER TAIL AND SOUTHWESTERN BECKER COUNTIES UNTIL 745 PM CDT...
At 712 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cormorant to near Lawndale. Movement was
southeast at 30 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Cormorant around 715 PM CDT.
Shoreham and Dunvilla around 720 PM CDT.
Pelican Rapids around 730 PM CDT.
Vergas, Erhard and Lake Lida around 740 PM CDT.
Edwards, Maplewood State Park and Big McDonald Lake around 745 PM
CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Grand Forks.
If on or nearby lakes, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4638 9607 4662 9628 4663 9628 4663 9630
4666 9632 4683 9602 4667 9560
TIME...MOT...LOC 0012Z 301DEG 25KT 4675 9602 4661 9628
BPSpecial weather statement, Jun 4, 7:21 PM CDT, 53 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 721 PM CDT Tue Jun 4 2019 MNZ023-024-028-050045- East Becker MN-South Clearwater MN-Hubbard MN- 721 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL HUBBARD... NORTHEASTERN BECKER AND SOUTHEASTERN CLEARWATER COUNTIES UNTIL 745 PM CDT... At 721 PM CDT, Doppler radar was tracking a strong thunderstorm near Itasca State Park, or 29 miles southwest of Bemidji, moving southeast at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Two Inlets around 730 PM CDT. Emmaville around 745 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4714 9532 4721 9522 4706 9490 4692 9512 TIME...MOT...LOC 0021Z 313DEG 23KT 4713 9522 BP
Local storm report, Jun 4, 7:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
742 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 10 ESE BEMIDJI 47.43N 94.68W
06/04/2019 M1.00 INCH Beltrami MN EMERGENCY MNGR
EM OBSERVED A WALL CLOUD AND QUARTER SIZED HAIL
&&
NCLocal storm report, Jun 4, 7:51 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
751 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 10 N BEMIDJI 47.63N 94.88W
06/04/2019 E0.88 INCH Beltrami MN PUBLIC
VIDEO FROM SOCIAL MEDIA OF NUMEROUS HAIL STONES UP TO THE
SIZE OF NICKELS FALLING
&&
NCSpecial weather statement, Jun 4, 7:58 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Eastern ND/Grand Forks ND 758 PM CDT Tue Jun 4 2019 MNZ028-031-050130- East Otter Tail MN-East Becker MN- 758 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTER TAIL AND SOUTHEASTERN BECKER COUNTIES UNTIL 830 PM CDT... At 758 PM CDT, Doppler radar was tracking a strong thunderstorm near Perham, or 15 miles southeast of Detroit Lakes, moving southeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This strong thunderstorm will be near... Perham around 805 PM CDT. Richville around 815 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Grand Forks. && LAT...LON 4662 9574 4677 9559 4659 9528 4645 9560 TIME...MOT...LOC 0058Z 316DEG 19KT 4665 9561 BP
Local storm report, Jun 4, 8:12 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
812 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 5 ESE ROSBY 47.40N 94.72W
06/04/2019 E1.50 INCH Hubbard MN EMERGENCY MNGR
BELTRAMI EM OBSERVED HAIL ON NORTH SIDE OF MIDGE LAKE
JUST UNDER GOLF BALL SIZE ESTIMATED AS PING PONG BALL
SIZE.
&&
DJRThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:00 PM CDT | Severe Thunderstorm Warning | FGF | Becker | 21 min |
| Jun 4, 7:05 PM CDT | Special Weather Statement | FGF | Beltrami | 40 min |
| Jun 4, 7:12 PM CDT | Special Weather Statement | FGF | Otter Tail | 33 min |
| Jun 4, 7:21 PM CDT | Special Weather Statement | FGF | Hubbard | 24 min |
| Jun 4, 7:36 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Hubbard | 39 min |
| Jun 4, 7:58 PM CDT | Special Weather Statement | FGF | Otter Tail | 32 min |
| Jun 4, 8:19 PM CDT | Special Weather Statement | FGF | Clay | 26 min |
| Jun 4, 8:33 PM CDT | Special Weather Statement | FGF | Beltrami | 27 min |
| Jun 4, 8:35 PM CDT | Special Weather Statement | FGF | Wadena | 40 min |
| Jun 4, 8:40 PM CDT | Special Weather Statement | FGF | Hubbard | 35 min |
| Jun 4, 8:46 PM CDT | Special Weather Statement | FGF | Clay | 29 min |
| Jun 4, 8:50 PM CDT | Special Weather Statement | FGF | Hubbard | 25 min |
| Jun 4, 9:01 PM CDT | Special Weather Statement | FGF | Otter Tail | 29 min |
| Jun 4, 9:07 PM CDT | Special Weather Statement | FGF | Becker | 23 min |
| Jun 4, 9:15 PM CDT | Special Weather Statement | FGF | Beltrami | 30 min |
| Jun 4, 9:18 PM CDT | Special Weather Statement | FGF | Hubbard, Wadena | 57 min |
| Jun 4, 9:30 PM CDT | Special Weather Statement | FGF | Becker | 30 min |
| Jun 4, 9:31 PM CDT | Special Weather Statement | FGF | Otter Tail | 29 min |
| Jun 4, 9:59 PM CDT | Special Weather Statement | FGF | Otter Tail | 31 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.